I can't answer questions like that. Whether you take a certain medication is up to you and your doctor. If you feel like your symptoms are worse, you should absolutely talk to your doctor about it. Beta blockers can make asthma worse. If you are newly short of breath, it might be related to that.
If you have a structurally normal heart, normal stress test, and otherwise normal EKG, you don't have to take anything. Doctors will often try medications to see if it helps symptoms, but there is no data showing life saving benefits to normal heart palpitations.
The best thing to do for now is talk to your doctor.
3 months ago I wasn't eating healthy and was around 230lbs. I don't smoke and I had just started to drink beer. I was on Lamisil for a nail infection and Symbicort for my asthma.
My asthma is not severe I would only get symptoms if I would get out of breath, or had allergies.
This all started in August 2 2008. I had gotten some strange flutters in my heart, but I quickly ignored them. That night I could hear my heart pounding hard and I had palpitations. I had a panic attack, I felt I was having a heart attack and I drove my self to the hospital.
My blood tests came out negative and the EKG was good, only showing some skipped beats. The ER doctor said it was normal and to lose some weight. I got sent home with NORVASC 50mgs which I only took 4 tablets until I saw my family doctor.
When I saw my family doctor he said my heart sounded fine and referred me to a Cardiologist. The Cardiologist did a stress test with a Nuclear Arbitration. My results came out perfect. I only had a Blood pressure rate of 164/90.
I had been dealing with the Palpitations for 3 months, they would get worse during the night and I would have Anxiety attacks thinking I would die. Two weeks ago I felt dizzy and lightheaded with headaches. I took my pressure and it was always high around 150/89. My family doctor put me on Diovan 80mgs for my blood pressure. He looked back at my history and noticed I had always had my pressure high over a good 2 years, but he thought it was the Flovent and Airomir I was taking for my Asthma.
October 11,12,13,14 I haven't had any palpitations and I have been sleeping better than before. I went on October 14 to see my Cardiologist for my 48-hour holter results, he said I was having a lot of extra heart beats; this was on September 24 and 25. He put me on Atenolol 50mgs. He says that it’s good that I got this at my age and not when I got older.
I just started taking Atenolol 3 days ago and it caused only a few palpitations last night. I feel tightness in my chest, and I almost get Asthma like symptoms. I really slowed down my pulse around 48 and I start to panic because of this. I also am starting to feel sharp pains in my heart, this make my blood pressure rise because I start to feel scared.
Can High Blood pressure cause palpitations? I ask my family doctor and he said yes. My cardiologist said no. Ever since taking HBP medication I don't feel the palpitations, but only feel a dull pain in my heart sometimes.
The total recording time was: 48:00 hours. Total beats = 190976
The total time analyzed was: 45:56 hours
Heart Rate: MAX = 129 at 1:27:52 PM(1), MIN = 35 at 8:42:48 AM(2), AVG = 63
There were 0 pause(s) > 2.5 seconds.
R ON T: 0
RUN BEATS: 0
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.